Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 22, 2021, 5:36 PM MST for Pinal County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 5:36 PM MST (00:36 UTC)
- Expired
- Jul 22, 2021, 6:15 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 65 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2803 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WWUS85 KTWC 230036
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
536 PM MST Thu Jul 22 2021
AZZ502-505-230115-
Tohono O'odham Nation including Sells-South Central Pinal County
including Eloy/Picacho Peak State Park-
536 PM MST Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PINAL COUNTY UNTIL
615 PM MST...
At 536 PM MST, Doppler radar was tracking a strong thunderstorm over
Chui-Chu, or 12 miles south of Casa Grande, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chui-Chu, Cockleburr, Jack Rabbit, Shopishk and East Chui-Chu.
LAT...LON 3276 11177 3276 11174 3273 11174 3273 11167
3261 11166 3258 11208 3272 11210 3273 11205
3277 11205 3277 11188 3279 11187 3279 11178
TIME...MOT...LOC 0036Z 103DEG 6KT 3273 11179
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:45 PM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 22, 2:45 PM MST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 245 PM MST Thu Jul 22 2021 .SYNOPSIS...An approaching weather system from the east will bring widespread showers and thunderstorms to the area tonight through Saturday night. Locally heavy rainfall combined with a saturated ground from recent rains may result in flash flooding and flooding during this period. Improving weather can be anticipated late Sunday, although elevated flows in area washes and streams will still be possible. Thereafter, a decrease in daily shower and thunderstorm activity can be expected early next week. High temperatures will be below normal for the next week with well below normal highs Friday through Sunday. && .DISCUSSION...Convection going on as expected this afternoon S/SW of Tucson and NE of Tucson up to the White mountains. Storms will be moving to the W/SW with portions of the area under marginal risk for severe thunderstorms. Blowing dust will be issue into the evening hours. CAMs still indicating that a rim shot later this evening moving SW into the lower deserts. This will be the beginning of a multi- day heavy rain/flash flooding/flood event for the area with the soils already saturated. A flash flood watch for the entire area goes into effect at 6 pm this evening and runs through at least Saturday night. This may end up being extended by future shifts. The culprit for this heavy rain/flash flooding/flooding event is an anomalous upper level low, currently near the Texas Big Bend this afternoon, which will be retrograding west across Arizona over the next 72 hours. Thus the forecast area will see periods of moderate to heavy rain over the next three days as the dynamics from this upper low rotate across the area. Latest 72 hr rainfall totals for the area from WPC, except for wrn Pima County, has 1"-3" in the valleys and 3"-8" in the mountains. What is interesting about this event is that once the upper low is west of Tucson, likely Saturday evening, there will be a period of 10-20 kt upslope flow into the south facing portions of the Catalina mountains and the Bighorn burn scar, which may enhance rainfall rates in that time period. Next week: We're back into a normal monsoon pattern with a chance of afternoon and evening showers and thunderstorms. High temperatures will be heating back up but remaining below normal. && .AVIATION...Valid through 24/00Z. SCT-BKN clouds at 8k-12k ft MSL much of the period. Scattered to numerous SHRA/TSRA developing this afternoon and remain into the nighttime period. Precipitation is expected to continue to develop tomorrow as an active period of weather persists. Expect brief MVFR CIGS/VSBYS and mountain obscurations around TSRA along with gusty outflow winds, potentially in excess of 45 kts with the strongest storms. Otherwise, SFC wind generally less than 12 kts following diurnal trends. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Periods of heavy rainfall are expected today into the weekend, with scattered to numerous showers and thunderstorms. Flooding issues are anticipated due to soils already being fairly saturated from an active start to the monsoon. While in this pattern, showers and storms will be possible at all hours of the day and overnight. Gusty winds in excess of 40 mph and numerous lightning strikes may accompany stronger storms. Daytime temperatures will remain below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .HYDROLOGY...Given the chance for heavy rainfall and already saturated soils the potential for flows in rivers and washes is high. The latest river forecasts from the Colorado Basin River Forecast Center show Sabino Creek, Pantano Wash near Vail, and Santa Cruz River at Trico Road rising near or to flood stage on Saturday. However, most river forecasts across southeast Arizona show elevated stream flow over the weekend. With high enough rainfall amounts other locations could reach flood stage and possibly out of bank flow. Stream flow may also take longer to recede if basin receives multiple days of rainfall. Potentially leading to elevated stream flow into early next week. River observations and forecasts can be found at the following sites: https://water.weather.gov/ahps2/index.php?wfo=twc http://www.cbrfc.noaa.gov && .CLIMATE...Daily rainfall records are likely to be broken across southeast Arizona through Saturday. Interesting high temperature note. There is a 13% chance that the high temperature in Tucson on Saturday may may not get out of the 70s. Since 1895, there have only been 10 days in July in which the high temperature was in the 70s with the last occurrence being July 22, 1998 when the high was 76. Interesting. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 6 PM MST this evening through Saturday evening for AZZ501>515. && Public and Climate...74 Aviation and Fire Weather...Howlett Hydrology...Boyle Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 22, 2:34 PM MST, 3 hours 2 minutes before
Special Weather Statement National Weather Service Tucson AZ 234 PM MST Thu Jul 22 2021 AZZ503-504-507-513-222200- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 234 PM MST Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 300 PM MST... At 234 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles north of Sonoita, or 19 miles southeast of Sahuarita, moving west at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... East Sahuarita, Sonoita and Madera Canyon. LAT...LON 3189 11057 3168 11057 3162 11092 3195 11088 TIME...MOT...LOC 2134Z 100DEG 9KT 3179 11069 RH
Local storm report, Jul 22, 4:41 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
441 PM MST THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 5 ENE TUCSON 32.23N 110.82W
07/22/2021 M0.88 INCH PIMA AZ TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZED HAIL AT 5TH
AND PANTANO.
&&
AHLocal storm report, Jul 22, 4:51 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
451 PM MST THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 3 ENE TUCSON 32.20N 110.85W
07/22/2021 M1.00 INCH PIMA AZ TRAINED SPOTTER
1 INCH OF RAIN IN 43 MINUTES WITH SMALL
HAIL.
&&
CCLocal storm report, Jul 22, 5:03 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
503 PM MST THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FLASH FLOOD 4 E TUCSON 32.21N 110.83W
07/22/2021 PIMA AZ FIRE DEPT/RESCUE
SWIFT WATER RESCUE ON A CHILD IN THE AREA
EAST OF KOLB RD AND 22ND STREET.
&&
KJSLocal storm report, Jul 22, 5:04 PM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
504 PM MST THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 4 E TUCSON 32.21N 110.83W
07/22/2021 PIMA AZ FIRE DEPT/RESCUE
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4
E TUCSON. SWIFT WATER RESCUE ON A CHILD IN
THE AREA EAST OF KOLB RD AND 22ND STREET.
&&
KJSSpecial weather statement, Jul 22, 5:36 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
536 PM MST Thu Jul 22 2021
AZZ502-505-230115-
Tohono O'odham Nation including Sells-South Central Pinal County
including Eloy/Picacho Peak State Park-
536 PM MST Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PINAL COUNTY UNTIL
615 PM MST...
At 536 PM MST, Doppler radar was tracking a strong thunderstorm over
Chui-Chu, or 12 miles south of Casa Grande, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chui-Chu, Cockleburr, Jack Rabbit, Shopishk and East Chui-Chu.
LAT...LON 3276 11177 3276 11174 3273 11174 3273 11167
3261 11166 3258 11208 3272 11210 3273 11205
3277 11205 3277 11188 3279 11187 3279 11178
TIME...MOT...LOC 0036Z 103DEG 6KT 3273 11179
AHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:42 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 22, 5:44 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 22, 6:01 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Jul 22, 6:19 PM MST | Special Weather Statement | TWC | 26 min | |
| Jul 22, 6:33 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 22, 6:37 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 22, 6:47 PM MST | Special Weather Statement | TWC | 43 min | |
| Jul 22, 6:57 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 22, 7:02 PM MST | Special Weather Statement | TWC | Graham | 28 min |
| Jul 22, 7:05 PM MST | Areal Flood Advisory | TWC | Pinal | 115 min |
| Jul 22, 7:21 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Jul 22, 7:46 PM MST | Special Weather Statement | TWC | Graham | 59 min |
| Jul 22, 7:58 PM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Jul 22, 8:11 PM MST | Special Weather Statement | TWC | Cochise | 64 min |
| Jul 22, 8:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Jul 22, 8:37 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 3 hr |
| Jul 22, 8:41 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 22, 9:15 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 22, 9:54 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 22, 10:10 PM MST | Special Weather Statement | TWC | Santa Cruz | 50 min |
| Jul 22, 10:15 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 22, 10:18 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 22, 10:19 PM MST | Areal Flood Advisory | TWC | Pinal | 116 min |
| Jul 22, 10:34 PM MST | Special Weather Statement | TWC | Cochise | 56 min |
| Jul 22, 10:45 PM MST | Special Weather Statement | TWC | 45 min | |
| Jul 22, 10:49 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 22, 11:06 PM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Jul 22, 11:44 PM MST | Flash Flood Warning | TWC | Graham | 2 hr |
| Jul 22, 11:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 60 min |
| Jul 22, 11:52 PM MST | Flash Flood Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 4 min |
| Jul 23, 12:07 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 23, 12:46 AM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 23, 12:51 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 23, 2:13 AM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 23, 6:47 AM MST | Special Weather Statement | TWC | Pima | 43 min |
| Jul 23, 9:06 AM MST | Areal Flood Warning | TWC | Pima, Pinal | 12 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.